Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
156 Doctors are Online

Have acute back pain, vomiting, headaches, sickness. Allergic to morphine. On demerol. Is that sufficient?

Hi. I've had a prn Rx for demerol since 1980 due to intermittant acute back pain after having a disc removed (L-4/L5) in 1976. My new doctor now tells me its an "archaic" drug and he can no longer prescribe it. I'm allergic to morphine (makes me very sick, vomiting and severe headaches). My doctor didn't give me any idea of an alternative medication...just said I should come see him when it happens. Totally out of the question as I can barely crawl when it happens let alone make a trip to a doctors office and climb a bunch of stairs. What can I take instead?
Asked On : Wed, 9 Oct 2013
Answers:  1 Views:  55
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
General & Family Physician 's  Response
Hi Friend ..
Thanks for using Health Care Magic..

I read your query and it seems you are alleric to morphine and too stopped taking demerol made you worse with pain.
I suggest you to get prescribed for Percocet 10 mg for pain relief as alternative choice of morphine .
Percocet is an opiod anelgesic will help you to overcome back pain.

Wishing you to have a healthy life without pain .
Take Care.
Answered: Wed, 9 Oct 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor